Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 14, 2014, 2:21 AM EDT for Lee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 2:21 AM EDT (06:21 UTC)
- Expired
- Jun 14, 2014, 3:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 157 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
664
WWUS82 KTBW 140621
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 AM EDT SAT JUN 14 2014
FLZ165-265-140700-
INLAND LEE-COASTAL LEE-
221 AM EDT SAT JUN 14 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEE COUNTY...
AT 221 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR LOVERS KEY STATE
PARK...OR 5 MILES SOUTH OF FORT MYERS BEACH.THIS CLUSTER OF STORMS
WAS MOVING EAST AT 15 MPH...AND WILL AFFECT FORT MYERS
BEACH...LOVERS KEY STATE PARK AND BONITA SPRINGS THROUGH 300 AM
EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 123.
GUSTY WINDS UP TO 40 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2632 8183 2632 8185 2640 8189 2643 8193
2645 8196 2646 8196 2649 8169 2631 8166
2631 8182
TIME...MOT...LOC 0621Z 267DEG 14KT 2637 8189
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 9:57 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 9:57 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 957 PM EDT FRI JUN 13 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE WINDING DOWN FOR THE EVENING...BUT MORE LOOMING OFFSHORE WILL KEEP RAIN CHANCES IN FOR THE EARLY MORNING HOURS AGAIN FOR TOMORROW. HAVE ADJUSTED THE OVERNIGHT POPS A BIT...BUT COVERAGE AND HIGHEST POPS REMAIN THE SAME...SO NO UPDATES NEEDED. TEMPS ARE ALSO GENERALLY ON TRACK WITH UPPER 60S NORTH AND INLAND TO THE LOWER TO MID 70S COASTAL CENTRAL AND SOUTH. && .AVIATION... SHOWERS AND THUNDERSTORMS HAVE PUSHED SOUTH OF THE NORTHERN TERMINALS...BUT ARE APPROACHING THE SOUTHERN TERMINALS THIS HOUR. TEMPOS WILL CONTINUE...BUT THE COVERAGE IS DIMINISHING AS IT PUSHES SOUTH. LIGHT WINDS OVERNIGHT...THEN THE POTENTIAL FOR MORNING SHOWERS AND A FEW THUNDERSTORMS MOVING IN FROM OFF OF THE GULF WATERS AFTER 10Z...WITH GREATER THUNDERSTORM COVERAGE THROUGH THE LATER MORNING AND AFTERNOON WITH LIGHT S/SW FLOW BECOMING W/SW AT 8-10KTS. && .MARINE... SOUTHWEST FLOW WILL CONTINUE ACROSS THE WATERS THROUGH SATURDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS POSSIBLE. THE HIGH PRESSURE RIDGE AXIS WILL THEN BEGIN TO LIFT NORTH FOR SATURDAY NIGHT AND SUNDAY...RETURNING A MORE EASTERLY FLOW ACROSS THE WATERS. THIS WILL THEN REMAIN ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK...WITH AFTERNOON SEA BREEZE BOUNDARIES TURNING WINDS ONSHORE NEAR THE COAST EACH DAY. NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. LITTLE CHANGE FOR THE UPDATE. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION...24/HUBBARD MARINE...DOUGHERTY DECISION SUPPORT SERVICES...CARLISLE
Hazardous weather outlook, Jun 13, 4:52 AM EDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 452 AM EDT FRI JUN 13 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-140900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 452 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE FROM THE GULF THIS MORNING AND BECOME MORE NUMEROUS OVER THE INTERIOR THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS AND HAIL. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL OCCUR ALONG SEA BREEZE BOUNDARIES EACH DAY. TEMPERATURES ALOFT ARE FORECAST TO REMAIN COOL FOR THIS TIME OF YEAR WHICH COULD RESULT IN STRONG STORMS MAINLY OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Local storm report, Jun 13, 11:19 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1119 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM RIP CURRENTS CLEARWATER BEACH 27.98N 82.83W
06/13/2014 PINELLAS FL BROADCAST MEDIA
*** 1 FATAL *** POSSIBLE RIP CURRENT. 1 FATALITY.
&&
BMROCZKASpecial weather statement, Jun 14, 12:27 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1227 AM EDT SAT JUN 14 2014
FLZ162-165-262-265-140515-
INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE-COASTAL LEE-
1227 AM EDT SAT JUN 14 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHARLOTTE AND NORTH
CENTRAL LEE COUNTIES...
AT 1226 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM LOCATED NEAR PIRATE HARBOR...OR 5 MILES SOUTH
OF PUNTA GORDA. THIS STORM WAS MOVING NORTHEAST AT 15 MPH...AND WILL
AFFECT PIRATE HARBOR...BURNT STORE MARINA...TROPICAL GULF ACRES AND
CLEVELAND THROUGH 115 AM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 164.
GUSTY WINDS UP TO 40 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2669 8208 2672 8209 2675 8207 2687 8207
2689 8211 2684 8215 2684 8216 2685 8216
2685 8215 2690 8211 2704 8190 2703 8187
2677 8171
TIME...MOT...LOC 0426Z 245DEG 13KT 2681 8203Special weather statement, Jun 14, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 AM EDT SAT JUN 14 2014
FLZ165-265-140700-
INLAND LEE-COASTAL LEE-
221 AM EDT SAT JUN 14 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEE COUNTY...
AT 221 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR LOVERS KEY STATE
PARK...OR 5 MILES SOUTH OF FORT MYERS BEACH.THIS CLUSTER OF STORMS
WAS MOVING EAST AT 15 MPH...AND WILL AFFECT FORT MYERS
BEACH...LOVERS KEY STATE PARK AND BONITA SPRINGS THROUGH 300 AM
EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 123.
GUSTY WINDS UP TO 40 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2632 8183 2632 8185 2640 8189 2643 8193
2645 8196 2646 8196 2649 8169 2631 8166
2631 8182
TIME...MOT...LOC 0621Z 267DEG 14KT 2637 8189The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:16 PM EDT | Special Weather Statement | TBW | Hardee, Highlands | 59 min |
| Jun 13, 8:56 PM EDT | Severe Thunderstorm Warning | TBW | Highlands, Polk | 17 min |
| Jun 14, 12:27 AM EDT | Special Weather Statement | TBW | Charlotte | 48 min |
| Jun 14, 12:43 PM EDT | Special Weather Statement | TBW | Polk | 47 min |
| Jun 14, 1:44 PM EDT | Special Weather Statement | TBW | Polk | 61 min |
| Jun 14, 6:02 PM EDT | Special Marine Warning | TBW | 28 min | |
| Jun 14, 6:07 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 53 min |
| Jun 14, 6:31 PM EDT | Special Marine Warning | TBW | 59 min | |
| Jun 14, 6:42 PM EDT | Special Weather Statement | TBW | Hillsborough | 48 min |
| Jun 14, 6:44 PM EDT | Special Weather Statement | TBW | Charlotte | 46 min |
| Jun 14, 7:30 PM EDT | Special Weather Statement | TBW | Manatee | 60 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.